MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported that a white particle entered the patient''s eye during cataract surgery.The particle was completely removed without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
The product is not available for return; however the foreign material is in the process of returning to the evaluation center.A review of the device history record of the first possible lot did not identify any anomalies or nonconformities that could be related to this event.The investigation of this event is in progress.
 
Additional Manufacturer Narrative
One specimen container pouch was returned for evaluation containing a white plastic container wrapped in an unknown green colored medical drape.Inside the container were two bright, blue pieces of foam.Microscopic examination was performed and found one fiber-like, white particle.The particle was approximately 1090 microns long by 179 microns wide.The particle was sent to the lab for further analysis.The particle was examined and photographed using a stereo-optical microscope at 32x magnification.The particle was also analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis indicated that the sample consists primarily of organic content.Lesser concentrations of chlorine, sodium, potassium, silicon, and calcium were also detected.The sample was analyzed using pyrolysis/gas-chromatography.Unfortunately, the sample size prohibited further characterization of the organic material via pyrolysis/gas-chromatography.The device history record, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The root cause of the event could not be determined.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19160730
Report Number0001920664-2024-00061
Device Sequence Number12717067
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public(01)00757770057542(17)261223(10)X5633
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5114
Device Lot NumberX5633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown